Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 13, 2021, 5:51 PM EDT for Scott County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 13, 2021, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 40
County Scott County, KY
The radar
The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539
WWUS83 KLMK 132151
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
551 PM EDT Fri Aug 13 2021
KYZ036-037-040>042-132215-
Bourbon KY-Scott KY-Woodford KY-Fayette KY-Harrison KY-
551 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Woodford, southern Scott, west central Bourbon, northwestern Fayette
and southwestern Harrison Counties through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3813 8470 3824 8472 3836 8443 3815 8439
TIME...MOT...LOC 2150Z 259DEG 9KT 3820 8463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:09 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 3:09 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Louisville KY 309 PM EDT Fri Aug 13 2021 .Mesoscale Update... Issued at 245 PM EDT Fri Aug 13 2021 ...Strong to Severe Storms Remain Possible, Mainly East of I-65... Very moist and moderately unstable air still sits over central Kentucky, with a few lingering low-level boundaries from last night's convection and a mid-level MCV pushing across southern Indiana. The focus for storms thus far has been east of I-65, with the current effective boundary roughly from Frankfort to Campbellsville to Tompkinsville and moving slowly eastward. Most of our storm development should continue to focus along and east of this boundary, including through the Bluegrass region and Lake Cumberland. The storms across the Bluegrass have the best potential to become severe if mid-level winds increase enough ahead of the MCV. Without this enhancement of deep-layer shear, a warm layer near 400mb has thus far been able to keep storms from getting tall enough to produce severe winds. Harrison County KY Mesonet has reported wind gusts to 36 mph, so gusty winds are still in play and it wouldn't take much improvement to open the door to severe winds. So we will continue to highlight at least a localized damaging wind threat. For the I-65 corridor and west, mid-level clouds associated with the MCV will put the brakes on development for at least a couple hours. Still have opportunity for storms to fire later this afternoon into this evening. Also worth watching is the cluster of storms in the Missouri bootheel, as that could develop into another MCV that would interact with our juicy air mass. However, it's not a wide window of opportunity, and the best focus for storms seems to be over western Tennessee. It's a lesser SVR threat west of I-65, but non-zero especially in southern Kentucky. As you move north of the Western Kentucky Parkway and into southern Indiana, the risk diminishes greatly. && .Short Term...(This evening through Saturday) Issued at 245 PM EDT Fri Aug 13 2021 Once convection winds down around midnight tonight, what had previously looked like a simple forecast of unusually pleasant mid- August weather now seems more uncertain. Cold front will take its sweet time pushing southward, leaving the warm and muggy air mass in place overnight and at least into Saturday morning. Will hang on to low POPs through the night, but also keep QPF low as well. For Saturday we will have to watch the southward progress of the front, especially to see if any upstream MCVs will be able to interact with it. POPs have been bumped up slightly, with 30-40% chance south of the WK/BG Parkways and a 20% chance north of the Parkways to the Ohio River. Afternoon showers and storms across southern KY could be intense enough to drop some locally heavy rainfall. Even with the muggy start, we should see dewpoints drop through the day, especially across southern Indiana, so max temps in the mid/upper 80s will actually feel like mid/upper 80s. South- central Kentucky will not be as lucky, with dewpoints staying up around 70 or a bit higher. && .Long Term...(Saturday night through Friday) Issued at 255 PM EDT Fri Aug 13 2021 At the start of the period, expect to find general troughiness moving into the MS Valley with areas of high pressure aloft centered over the CA/NV border and the western Atlantic. The mid-level trough is then expected to remain situated over the MS Valley through mid- week before gradually lifting northeast towards the Great Lakes region through the end of the week. At the surface, the cold front initially located near the KY/TN border will continue to sink southward, eventually stalling out over the TN Valley/Deep South, before lifting back north as a warm front and washing out over the area by midweek. A quick return of southerly flow into the region as an inverted surface trough sets up will help keep plenty of moisture over the area as we move into next week, with PWATs remaining in the 1.7-2.0+ inch range. As pockets of energy ripple through the base of the trough and over the area, there will be potential for precipitation each day of the extended, keeping us in an unsettled pattern through the end of the week. Will see a diurnal enhancement of precip activity, with best chances of showers and storms occurring during the afternoon and evening hours. Temperatures throughout the period look to be near or just below climatological normals. Highs will generally be in the lower to mid 80s, likely warming back into the upper 80s by next Friday. Overnight lows will be in the mid to upper 60s with urban areas possibly remaining in the lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Fri Aug 13 2021 Main challenge is timing and impact of convection this afternoon and evening. Plenty of Cu developing already, but a decent mid-level cig keeping a lid on HNB and BWG for now. Expect to be just warm enough by 19-20Z to pop off storms that will first affect SDF and LEX. These two sites are also likely to see the most intense storms, so included 30 kt wind gusts in the late afternoon/early evening TEMPO, along with IFR vis and MVFR cigs. Could see the storms get into BWG a bit later, but not expecting the same intensity there. HNB could see enough nearby action to warrant VCTS, but the probabilities are too low to include any TS on the field in this TAF issuance. Convection winds down in the 02-05Z time frame, with a modest push of NE winds as the cold front passes. Could see some brief MVFR ceilings on Sat morning in BWG and LEX, but that could be at least partly conditional on getting some rain overnight, so confidence is limited. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...RAS Short Term...RAS Long Term...JML Aviation...RAS
Hazardous weather outlook, Aug 13, 3:27 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Fri Aug 13 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 PM EDT Fri Aug 13 2021 /227 PM CDT Fri Aug 13 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms through this evening could become strong to severe, with locally damaging wind gusts possible. Torrential rainfall and frequent lightning will be secondary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered afternoon and evening thunderstorms are expected Saturday and Sunday over south central Kentucky, and expanding across the entire outlook area Monday through Thursday. The stronger storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. RAS/JML
In the hours before
Special weather statement, Aug 13, 4:15 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
315 PM CDT Fri Aug 13 2021
KYZ064-076-132030-
Metcalfe KY-Green KY-
315 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Green
and northwestern Metcalfe Counties through 330 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Edmonton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Metcalfe and southwestern Green Counties, including the following
locations... Liletown, Center, Clarks Corner, Little Barren, Node,
Crailhope, Knob Lick, Mell, Beechville and Savoyard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3711 8576 3718 8567 3713 8550 3698 8568
TIME...MOT...LOC 2014Z 313DEG 4KT 3712 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWLocal storm report, Aug 13, 5:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 1 NW ELK CREEK 38.11N 85.39W
08/12/2021 SPENCER KY PUBLIC
TREE DOWN.
&&
13Special weather statement, Aug 13, 5:16 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
516 PM EDT Fri Aug 13 2021
KYZ046-047-132145-
Mercer KY-Washington KY-
516 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Mercer
and eastern Washington Counties through 545 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Mercer
and eastern Washington Counties, including the following locations...
Mackville, Rineltown, Briartown, Dixville, Stewart, Jenkinsville,
Cardwell, Willisburg, Pleasant Grove and Simstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3763 8518 3772 8527 3789 8507 3771 8493
TIME...MOT...LOC 2116Z 236DEG 15KT 3773 8515
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 13, 5:21 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
521 PM EDT Fri Aug 13 2021
KYZ054-065-132145-
Marion KY-Taylor KY-
521 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Marion
and north central Taylor Counties through 545 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Campbellsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3747 8551 3748 8550 3748 8549 3747 8549
3747 8547 3749 8547 3750 8548 3764 8537
3749 8519 3740 8543
TIME...MOT...LOC 2121Z 229DEG 14KT 3748 8541
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 13, 5:46 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
546 PM EDT Fri Aug 13 2021
KYZ042-132215-
Bourbon KY-
546 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Bourbon
County through 615 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Paris around 600 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3815 8436 3819 8436 3820 8437 3828 8439
3828 8437 3829 8436 3829 8434 3830 8434
3829 8433 3831 8431 3832 8429 3831 8428
3836 8418 3829 8412 3828 8411 3828 8412
3827 8411 3818 8406
TIME...MOT...LOC 2145Z 257DEG 10KT 3824 8429
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EBWSpecial weather statement, Aug 13, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
551 PM EDT Fri Aug 13 2021
KYZ036-037-040>042-132215-
Bourbon KY-Scott KY-Woodford KY-Fayette KY-Harrison KY-
551 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Woodford, southern Scott, west central Bourbon, northwestern Fayette
and southwestern Harrison Counties through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3813 8470 3824 8472 3836 8443 3815 8439
TIME...MOT...LOC 2150Z 259DEG 9KT 3820 8463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:31 PM EDT | Special Weather Statement | LMK | Meade | 29 min |
| Aug 12, 9:03 PM EDT | Special Weather Statement | LMK | Henry | 27 min |
| Aug 12, 9:26 PM EDT | Special Weather Statement | LMK | Spencer | 19 min |
| Aug 12, 9:45 PM EDT | Special Weather Statement | LMK | Shelby | 30 min |
| Aug 12, 9:52 PM EDT | Special Weather Statement | LMK | Spencer | 23 min |
| Aug 12, 10:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 14 min |
| Aug 12, 10:14 PM EDT | Special Weather Statement | LMK | Franklin | 31 min |
| Aug 12, 10:32 PM EDT | Special Weather Statement | LMK | Anderson, Harrison, Scott, Woodford | 28 min |
| Aug 12, 11:08 PM EDT | Special Weather Statement | LMK | Scott | 22 min |
| Aug 12, 11:53 PM EDT | Special Weather Statement | LMK | Grayson | 37 min |
| Aug 13, 1:49 PM EDT | Special Weather Statement | LMK | Nicholas | 26 min |
| Aug 13, 2:17 PM EDT | Special Weather Statement | LMK | Scott | 28 min |
| Aug 13, 3:07 PM EDT | Special Weather Statement | LMK | Metcalfe | 23 min |
| Aug 13, 3:28 PM EDT | Areal Flood Advisory | LMK | Metcalfe, Monroe | 2 hr |
| Aug 13, 3:51 PM EDT | Flash Flood Warning | LMK | Metcalfe, Monroe | 3 hr |
| Aug 13, 4:15 PM EDT | Special Weather Statement | LMK | Metcalfe | 15 min |
| Aug 13, 4:49 PM EDT | Areal Flood Advisory | LMK | Barren, Metcalfe, Monroe | 3 hr |
| Aug 13, 5:16 PM EDT | Special Weather Statement | LMK | Washington | 29 min |
| Aug 13, 5:21 PM EDT | Special Weather Statement | LMK | Marion | 24 min |
| Aug 13, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| Aug 13, 5:46 PM EDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Aug 13, 5:56 PM EDT | Special Weather Statement | LMK | Harrison | 19 min |
| Aug 13, 5:59 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
| Aug 13, 6:04 PM EDT | Special Weather Statement | LMK | Anderson | 26 min |
| Aug 13, 6:11 PM EDT | Special Weather Statement | LMK | Jessamine | 34 min |
| Aug 13, 6:13 PM EDT | Special Weather Statement | LMK | Nelson | 32 min |
| Aug 13, 6:21 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine | 3 hr |
| Aug 13, 6:24 PM EDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Aug 13, 6:25 PM EDT | Areal Flood Advisory | LMK | Scott, Woodford | 3 hr |
| Aug 13, 6:27 PM EDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Aug 13, 6:33 PM EDT | Special Weather Statement | LMK | Anderson | 27 min |
| Aug 13, 6:36 PM EDT | Special Weather Statement | LMK | Bullitt | 24 min |
| Aug 13, 6:48 PM EDT | Special Weather Statement | LMK | Nelson | 27 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | LMK | Nelson | 19 min |
| Aug 13, 7:49 PM EDT | Special Weather Statement | LMK | Shelby | 11 min |
| Aug 12, 8:02 PM EDT | Special Weather Statement | LMK | Crawford, Washington | 28 min |
| Aug 12, 8:07 PM EDT | Special Weather Statement | LMK | Perry | 23 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.